Jenelle had an ultra sound of her kidneys yesterday morning, along with a "VCUG" test/ A "VCUG" is where they look at the bladder with an x-ray after inserting some dye via catheter to make sure urine from the bladder is not backing into the kidneys. The radiologist told me after the tests that all looked normal, and Dr. Patel left me a message yesterday with the same information.
We managed to make our appointment with Dr. Shields at UCLA, and it was probably the quickest trip we've had yet! Dr. Shields wanted to personally see Jenelle because he too felt if she was to have problems from her recent meningitis, it would be now. He said any complications after meningitis could cause her to lose significant skills permanently, so he had to make sure. He got a first hand view of Jenelle's crying episodes, and felt she was definitely feeling pain from something - either a GI issue and/or some type of headache. He did not feel the crying episode was seizure related. He mentioned that it may be a good idea to check her for Glaucoma because children often experience pain with the high eye pressures associated with Glaucoma. I told him that might not be such a far stretch because I was diagnosed with Glaucoma when I was 22 (and have lost some vision because of it) and my Father has had Glaucoma for sometime. Glaucoma is hereditary, though I've never felt pain when my pressures were high. Yesterday there was more spots of blood in her stool. I have a call into our GI Doctor to see if they can't do a work up to see if she has an upper GI ulcer or something that could be causing the bleeding. Right now, we are just waiting and playing the insurance waiting game for authorizations!
Jenelle is now getting daily Zantac and Tylenol every 6 hours to see if it will help her pain. Her seizure meds remain the same (Topamax and Felbatol) and she is doing much better "movement wise" without the Dilantin. Ironically, her seizures have been very well controlled. She still has periods of inconsolable crying, but not as many as before, so the Tylenol must be helping. Thanks for the continued prayers - I'll keep you posted!